Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2000, 8:25 PM CST for Etowah County, St. Clair County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 8:25 PM CST (02:25 UTC)
- Expired
- Feb 13, 2000, 9:00 PM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Etowah County, AL, St. Clair County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 8:29 PM CST | Hail 0.75 | Springville, AL | Dime size hail was reported in Springville. |
| Feb 13, 8:58 PM CST | Thunderstorm Wind 55 E | Pell City, AL | Trees were knocked down along SR 31. One of the downed trees fell onto a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 8:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBMX 140228 SVRBHM ALC019-049-055-115-140300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN CENTRAL ALABAMA... CHEROKEE COUNTY IN NORTHEAST ALABAMA... EASTERN DEKALB COUNTY IN NORTHEAST ALABAMA... EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA... * UNTIL 900 PM CST. * AT 825 PM CST RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS MOVING ACROSS THE WARNED COUNTIES. THIS LINE OF STORMS WAS MOVING EAST AT AROUND 50 MPH. * THIS LINE OF STORMS WILL AFFECT ALL CITIES WITHING THE WARNED COUNTIES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:38 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 13, 3:38 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 338 PM CST SUN FEB 13 2000 IT HAS TAKEN ALL DAY TO GET STARTED BUT THE LOW OVER AR AND THE SYSTEM WITH IT ARE FINALLY COMING TOGETHER. THUNDERSTORMS STARTING TO DEVELOP SOUTH PART OF CWA. TORNADO WATCHES HAVE ALREADY HAVE BEEN ISSUED FOR THE ALL BUT THE EXTREME NORTHEAST PART OF CWA. WITH INCREASING MOISTURE, JET MAX AND REASONABLE INSTABLILITY OVER CWA... SEVERE WEATHER POSSIBLE OVDER CWA THROUGH AT LEAST MIDNIGHT. WL MENTION SOME THUNDERSTORMS POSSIBLY SEVERE IN ALL ZONES. HSV 047/053 036/065 049 +20 BHM 050/058 036/068 050 +20 MGM 053/064 040/071 051 720= .BHM...NONE.
In the hours before
Local storm report, Feb 13, 3:07 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM ADA AL
02/13/00 MONTGOMERY FUNNEL CLOUD REPORTED BY
COUNTY SHERIFF.Local storm report, Feb 13, 7:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM ADA AL
02/13/00 MONTGOMERY FUNNEL CLOUD REPORTED BY
COUNTY SHERIFF.Local storm report, Feb 13, 7:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM ADA AL
02/13/00 MONTGOMERY FUNNEL CLOUD REPORTED BY
COUNTY SHERIFF.Local storm report, Feb 13, 7:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM ADA AL
02/13/00 MONTGOMERY FUNNEL CLOUD REPORTED BY
COUNTY SHERIFF.Local storm report, Feb 13, 8:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
809 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM ADA AL TORNADO
02/13/00 MONTGOMERY FUNNEL CLOUD OVER ADA ON
331 S
0310 PM MONTGOMERY AL 2.75 INCH HAIL
02/13/00 MONTGOMERY POWER LINES DOWN AND
BASEBALL SIZE HAIL
REPORTED BY WSFA TV
0310 PM MONTGOMERY AL TORNADO
02/13/00 MONTGOMERY TORNADO TOUCHDOWN NEAR
DAVIS CROSSROADS NEAR RT
39
0348 PM FITZPATRICK AL TORNADO
02/13/00 BULLOCK FUNNEL CLOUD IN
FITZPATRICK AREA
0440 PM AUBURN AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN
BEAUREGARD
0444 PM AUBURN AL .88 INCH HAIL
02/13/00 LEE NICKEL SIZE HAIL AT 1460
166 INTERSECTION
0448 PM OPELIKA AL 1 INCH HAIL
02/13/00 LEE QUARTER SIZE HAIL IN
OPELIKA
0450 PM AL WIND DAMAGE
02/13/00 BULLOCK TREES DOWN IN FITZPATRICK
AREA
0456 PM SALEM AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN SALEMLocal storm report, Feb 13, 8:11 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
811 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM ADA AL TORNADO
02/13/00 MONTGOMERY FUNNEL CLOUD OVER ADA ON
331 S
0310 PM MONTGOMERY AL 2.75 INCH HAIL
02/13/00 MONTGOMERY POWER LINES DOWN AND
BASEBALL SIZE HAIL
REPORTED BY WSFA TV
0310 PM MONTGOMERY AL TORNADO
02/13/00 MONTGOMERY TORNADO TOUCHDOWN NEAR
DAVIS CROSSROADS NEAR RT
39
0348 PM FITZPATRICK AL TORNADO
02/13/00 BULLOCK FUNNEL CLOUD IN
FITZPATRICK AREA
0440 PM AUBURN AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN
BEAUREGARD
0444 PM AUBURN AL .88 INCH HAIL
02/13/00 LEE NICKEL SIZE HAIL AT 1460
166 INTERSECTION
0448 PM OPELIKA AL 1 INCH HAIL
02/13/00 LEE QUARTER SIZE HAIL IN
OPELIKA
0450 PM AL WIND DAMAGE
02/13/00 BULLOCK TREES DOWN IN FITZPATRICK
AREA
0456 PM SALEM AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN SALEM
0719 PM CULLMAN AL .5 INCH HAIL
02/13/00 CULLMAN PEA SIZE HAIL ON CULLMAN
LAWRENCE COUNTYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Lawrence, Limestone, Morgan | 45 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens | 52 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 52 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Feb 13, 6:48 PM CST | Severe Thunderstorm Warning | BMX | Madison | 42 min |
| Feb 13, 7:02 PM CST | Tornado Warning | BMX | Pickens, Sumter | 28 min |
| Feb 13, 7:04 PM CST | Severe Thunderstorm Warning | BMX | Cullman, Morgan | 41 min |
| Feb 13, 7:15 PM CST | Severe Thunderstorm Warning | BMX | Limestone | 15 min |
| Feb 13, 7:20 PM CST | Severe Thunderstorm Warning | BMX | Greene | 25 min |
| Feb 13, 7:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Feb 13, 7:29 PM CST | Tornado Warning | BMX | Madison | 31 min |
| Feb 13, 7:30 PM CST | Severe Thunderstorm Warning | BMX | Blount, Marshall | 45 min |
| Feb 13, 7:35 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 40 min |
| Feb 13, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Hale | 26 min |
| Feb 13, 7:50 PM CST | Tornado Warning | BMX | Jackson, Marshall | 40 min |
| Feb 13, 7:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 32 min |
| Feb 13, 7:58 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 32 min |
| Feb 13, 7:58 PM CST | Tornado Warning | BMX | Tuscaloosa | 32 min |
| Feb 13, 8:03 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Feb 13, 8:16 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 44 min |
| Feb 13, 8:22 PM CST | Tornado Warning | BMX | Lowndes | 38 min |
| Feb 13, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, DeKalb | 35 min |
| Feb 13, 8:59 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 46 min |
| Feb 13, 9:02 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 28 min |
| Feb 13, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 33 min |
| Feb 13, 9:34 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 26 min |
| Feb 13, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 47 min |
| Feb 13, 9:47 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 43 min |
| Feb 13, 10:05 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Feb 13, 10:13 PM CST | Severe Thunderstorm Warning | BMX | Pike | 32 min |
| Feb 13, 10:18 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Feb 13, 10:43 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 62 min |
| Feb 13, 10:56 PM CST | Tornado Warning | BMX | Barbour | 49 min |
| Feb 13, 11:02 PM CST | Severe Thunderstorm Warning | BMX | Clay, Talladega | 43 min |
| Feb 13, 11:40 PM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 50 min |
| Feb 13, 11:40 PM CST | Severe Thunderstorm Warning | BMX | Morgan | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.